Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 24, 2012, 9:59 AM CST for St. Francis County, Arkansas. It took effect at Jan 31, 2012, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2012, 9:59 AM CST (15:59 UTC)
- In effect from
- Jan 31, 2012, 12:00 AM CST
- Expired
- Jan 25, 2012, 11:16 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at Madison (MSNA4).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 35 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07047907, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
161 WGUS44 KMEG 241559 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 959 AM CST TUE JAN 24 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE ST FRANCIS RIVER DIVERSION DITCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC123-251559- /O.NEW.KMEG.FL.W.0003.120131T0600Z-000000T0000Z/ /MSNA4.1.ER.120131T0600Z.120131T0600Z.000000T0000Z.NO/ 959 AM CST TUE JAN 24 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE ST FRANCIS RIVER DIVERSION DITCH AT MADISON * FROM TUESDAY JANUARY 31 UNTIL FURTHER NOTICE. * AT 09 AM TUESDAY THE STAGE WAS...8.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. AT 32.0 FEET...FLOODING OF FARM LAND EAST OF MADISON IS OCCURRING. $$
2 follow-up statements
099 WGUS84 KMEG 250246 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 846 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE RIGHT HAND CHUTE LITTLE RIVER... ST FRANCIS RIVER DIVERSION DITCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WEDNESDAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC123-260246- /O.CON.KMEG.FL.W.0003.120131T0600Z-000000T0000Z/ /MSNA4.1.ER.120131T0600Z.120131T0600Z.000000T0000Z.NO/ 846 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE ST FRANCIS RIVER DIVERSION DITCH AT MADISON * FROM TUESDAY JANUARY 31 UNTIL FURTHER NOTICE. * AT 8 PM TUESDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * AT 32.0 FEET...FLOODING OF FARM LAND EAST OF MADISON IS OCCURRING $$ ARC093-111-260246- /O.CON.KMEG.FL.W.0004.120127T1800Z-000000T0000Z/ /RIGA4.1.ER.120127T1800Z.120129T1200Z.000000T0000Z.NO/ 846 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM FRIDAY JANUARY 27 UNTIL FURTHER NOTICE. * AT 8 PM TUESDAY THE STAGE WAS 4.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 27 AND CONTINUE TO RISE TO NEAR 12.0 FEET BY SUNDAY JANUARY 29. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 12.0 FEET...EVACUATIONS MAY BE NECESSARY FOR SOME AREAS INSIDE THE MAIN LEVEE SYSTEM DUE TO ACCESS PROBLEMS. AGRICULTURE FLOODING IS WIDESPREAD $$
933 WGUS84 KMEG 251716 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1116 AM CST WED JAN 25 2012 THE FLOOD WARNING HAS BEEN CANCELED FOR THE ST FRANCIS RIVER DIVERSION DITCH AT MADISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC123-251746- /O.CAN.KMEG.FL.W.0003.000000T0000Z-120125T1716Z/ /MSNA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1116 AM CST WED JAN 25 2012 FORECAST INFORMATION FOR ST FRANCIS RIVER DIVERSION DITCH AT MADISON * AT 11 AM WEDNESDAY THE STAGE WAS 8.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 26.0 FEET MONDAY JANUARY 30. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:27 AM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Jan 24, 5:27 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 527 AM CST TUE JAN 24 2012 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 516 AM CST TUE JAN 24 2012/ DISCUSSION...10Z SURFACE ANALYSIS PLACES A 1021 MB RIDGE OF HIGH PRESSURE CENTERED ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. THIS IS RESULTING IN CLEAR SKIES AND TEMPERATURES IN THE 30S AT MOST LOCATIONS. MEANWHILE...THE NEXT SYSTEM TO AFFECT THE LOWER MISSISSIPPI IS LOCATED ACROSS THE SOUTHWEST UNITED STATES. PRECIPITATION CHANCES ALONG WITH THE POTENTIAL FOR A FEW STRONG THUNDERSTORMS ON THURSDAY ARE THE MAIN CHALLENGES IN THIS MORNING/S FORECAST. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...A RIDGE OF HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL GRADUALLY BEGIN TO MOVE EAST LATER THIS AFTERNOON. SUNNY TO MOSTLY SUNNY SKIES WITH HIGHS IN THE 50S NORTH TO LOWER 60S ACROSS NORTH MISSISSIPPI IS EXPECTED TODAY. SHORT TERM MODELS ARE IN AGREEMENT WITH AN CLOSED UPPER LEVEL LOW DEVELOPING AT THE BASE OF AN UPPER LEVEL TROUGH ACROSS THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE LOW MOVING ACROSS THE LOWER MISSISSIPPI VALLEY WEDNESDAY NIGHT INTO THURSDAY. 300-310 SURFACES INDICATE ISENTROPIC ASCENT WILL BEGIN TO DEVELOP AND INCREASE ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT AS A WARM FRONT SLOWLY BEGINS TO MOVE NORTHEAST BACK TOWARDS THE MID SOUTH. CLOUD COVER WILL GRADUALLY INCREASE ACROSS THE FORECAST AREA. HOWEVER...AT THIS TIME IT WILL TAKE SOME TIME TO MOISTEN THE ATMOSPHERE UP AGAIN WITH THE BEST CHANCES FOR OVERRUNNING RAIN NOT OCCURRING UNTIL LATER TONIGHT. CONSEQUENTLY...ADJUSTED POPS DOWN ACCORDINGLY DURING THE EVENING AND MADE ADJUSTMENTS TO THE REMAINDER OF THE NIGHT. RAIN SHOWERS WILL ENCOMPASS MOST IF NOT ALL OF THE MID SOUTH WEDNESDAY AS A WARM FRONT PUSHES THROUGH NORTH MISSISSIPPI...AND PERHAPS TOWARDS THE I-40 CORRIDOR BY LATE AFTERNOON TO EARLY EVENING. THIS WILL RESULT IN AN INCREASE IN ELEVATED INSTABILITY ACROSS THE MID SOUTH WEDNESDAY NIGHT WITH ISOLATED TO PERHAPS SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE RAIN...PREDOMINANTLY ACROSS NORTH MISSISSIPPI. THE UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ON THURSDAY. UPPER LEVEL DIVERGENCE/WINDS/MID LEVEL HEIGHT FALLS WILL REMAIN SOMEWHAT FAVORABLE. HOWEVER...THE AMOUNT OF SURFACE BASED INSTABILITY REMAINS THE MAIN QUESTION FOR THURSDAY AT THIS TIME DUE TO RAIN EXPECTED TO BE ONGOING AT THE START OF THE DAY AND THE OVERALL QUALITY OF THE WARM SECTOR. AS A RESULT...WILL HOLD OFF ADDING ANY MENTION OF STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK UNTIL MODELS SHOW MORE FAVORABLE INSTABILITY IN SUBSEQUENT RUNS. RAIN SHOWERS WILL GRADUALLY COME TO AN END THURSDAY NIGHT AS THE UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW MOVE EAST OF THE MID SOUTH. LONG TERM...(FRIDAY THROUGH MONDAY)...00Z GFS/ECMWF MODELS INDICATE ANOTHER COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI VALLEY FRIDAY NIGHT. NO PRECIPITATION IS EXPECTED WITH THE PASSAGE OF THIS FRONT AS MODEL SOUNDINGS INDICATE A LACK OF LOW LEVEL MOISTURE PRESENT. HIGH PRESSURE WILL RETURN FOR SATURDAY THROUGH MONDAY. CJC .AVIATION... 12Z TAF CYCLE VFR CONDITIONS WILL PERSIST THROUGH THE ENTIRE FORECAST PERIOD. WINDS WILL BE LIGHT...GENERALLY FROM THE EAST. A FEW SHOWERS MAY APPROACH MEM AND JBR TOWARD THE END OF THIS TAF CYCLE. COVERAGE IS NOT EXPECTED TO BE SIGNIFICANT...SO JUST INCLUDED VCSH AFTER 09Z FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... MEM 61 44 58 53 / 0 60 90 90 MKL 58 38 53 49 / 0 30 80 80 JBR 56 40 45 42 / 0 60 90 80 TUP 62 43 64 56 / 0 50 70 80 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 24, 5:04 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CST TUE JAN 24 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 504 AM CST TUE JAN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 24, 8:33 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
833 AM CST TUE JAN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 W MARVELL 34.56N 90.98W
01/22/2012 PHILLIPS AR TRAINED SPOTTER
GRAIN BINS DAMAGED ON STATE HIGHWAY 39 APPROXIMATELY 6
MILES NORTH OF TURNER ARKANSAS. TREES AND PART OF A SHOP
ROOF WERE BLOWN OFF NORTH OF MARVELL ARKANSAS ON STATE
HIGHWAY 243.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:01 AM CST | River Flood Warning | MEG | Mississippi, Poinsett | 49 hr |
Nearby
River Flood Warnings in Arkansas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.